MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 3; DXE

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 3; DXE
Catalog Number SEP3
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2018-00198.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the anterior and posterior tibial arteries using an indigo system separator 3 (sep3).During the procedure, after using the sep3 with an indigo system cat3 aspiration catheter (cat3), the physician removed the sep3 to clean the device.The physician then wanted to remove the torque device from the sep3 in order to insert the sep3 back through the disposable sheath and into the cat3; however, the torque device would not come off of the sep3.Therefore, the sep3 was not reinserted into the cat3 and a new sep3 was opened.However, the physician encountered the same issue when trying to remove the torque device from the second sep3.At this point, the physician was able to remove part of the thrombus and decided to remove the cat3.The patient was then placed on tissue plasminogen activator (tpa) over night.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the device in complaint was expected to be returned; however, additional information received from the penumbra sales representative indicated that the device is no longer available for return.Therefore, without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The device is not available for return.

Brand Name
INDIGO SYSTEM SEPARATOR 3
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7208421
Report Number3005168196-2018-00197
Device Sequence Number1173501
Product Code DXE
UDI-Device Identifier00814548013312
UDI-Public00814548013312
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/02/2018
Device Catalogue NumberSEP3
Device Lot NumberF65163
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/21/2017
Supplement Date Received by Manufacturer02/13/2018
Initial Report FDA Received Date01/19/2018
Supplement Report FDA Received Date03/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR